Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Stomach rash, itchy, not taking medication, no change in diet. Any suggestions?

User rating for this question
Very Good
Answered by

HIV AIDS Specialist
Practicing since : 1974
Answered : 2408 Questions
Good Morning Doctor,
I have a stomach rash that goes from just below my belly button to just below my chest and covers the entire front of my stomach. I've had it for about three weeks now, and its recently spread to the middle of my lower back and a little on my neck as well. It does itch sometimes, but generally speaking, I feel just fine. I'm not on any medications, and haven't changed my diet. I thought at first it was just a heat rash, but I think that three weeks is a bit long to have that. I'd appreciate any suggestions. Thank you.
Posted Sun, 22 Jul 2012 in Skin Rash
Answered by Dr. S. Murugan 3 hours later

Thank you for your question.

The way you present your problem strikes to me that you may be suffering from a condition called as Pityriasis Rosea.

It is a self limiting disease, supposed to be of viral aetiology. The distribution of rashes is mainly along the rib margin and itching will not be marked.

Some bland over the counter emollients and antihistamines will be sufficient. The rashes will persist for three months and it will vanish spontaneously.

Other fungal dermatophyte lesions are markedly itching. So it is unlikely.

Nothing to worry. You will be alright soon.

A photograph of the lesions will be more useful to pinpoint the cause. You have a feature to upload the reports / image by yourself at the right side of the query page, please utilize that so that I can answer your queries better.

Dr S.Murugan
Above answer was peer-reviewed by
Follow-up: Stomach rash, itchy, not taking medication, no change in diet. Any suggestions? 20 hours later
Thank you for your prompt reply and your professional answer. I really appreciate it. I feel less worried and although two more months is a long time. its nice to know that it will go away.

Thanks Again,
Answered by Dr. S. Murugan 23 hours later

Thanks for the feedback. In future if you wish me to answer your question, kindly post through this link.

Please close the discussion and rate my answer.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor